Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

July 4, 2019Bibb County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 4, 2019, 3:21 PM EDT for Bibb County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2019, 3:21 PM EDT (19:21 UTC)
Expired
Jul 4, 2019, 3:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Wind
40

County Bibb County, GA

The radar

The Robins AFB radar (KJGX), 40 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
733 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

728 
WWUS82 KFFC 041921
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT Thu Jul 4 2019
 
GAZ081-082-094-041945-
Peach GA-Bibb GA-Crawford GA-
321 PM EDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHWESTERN
BIBB AND NORTHEASTERN CRAWFORD COUNTIES UNTIL 345 PM EDT...

At 321 PM EDT...a strong thunderstorm was near Lizella, or 9 miles
southwest of Macon...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Byron, Payne, Payne City, Lizella, Lake Tobesofkee, Jack Brown
Estates and Skipperton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3269 8391 3285 8388 3286 8368 3274 8366
      3270 8370 3268 8370 3264 8373
TIME...MOT...LOC 1921Z 279DEG 7KT 3276 8378 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:09 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 4, 2:09 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
209 PM EDT Thu Jul 4 2019

.UPDATE...
Near term forecast in pretty good shape. Convection fired up
earlier than yesterday but very close to what forecast grids
indicated. May be a little less coverage than expected over NE
counties this afternoon/evening so have made some adjustment
there. The good news for those areas seeing strong storms now is
that the area often becomes quite stable for the rest of the
afternoon/evening once the convection dissipates. For the other
areas, greater chances will remain over S and SE parts of the CWA.
Sky cover also a bit lower than expected so could be a degree or
two warmer than expected over N and NE GA.

SNELSON

&&

.PREV DISCUSSION... /Issued 748 AM EDT Thu Jul 4 2019/

UPDATE...

Updated for the 12Z Aviation Discussion.

PREV DISCUSSION... /Issued 437 AM EDT Thu Jul 4 2019/

SHORT TERM /Today through Friday/...

The upper level ridge positioned over the southeastern CONUS is
gradually flattening out to begin the short-term period, which is
allowing for a typical summertime weak-flow pattern and continued
return of deeper moisture over the forecast area. PWATs will range
from 1.75 to 2 inches throughout the majority of north and central
Georgia on Thursday and Friday, as a result. The deeper moisture in
place over the area will allow for an increase in the overall
coverage of convection compared to the previous few days. This
convection will still be diurnally driven in the absence of
organized forcing, with scattered showers and thunderstorms
developing this afternoon, and PoPs ranging from about 40 percent in
northwest Georgia to about 60 percent in east-central Georgia. This
convection could moreover linger well into the evening hours,
particularly across east-central Georgia.

In spite of weak mid-level lapse rates and very little low-level and
bulk shear to speak of, SBCAPE values could reach into the 2000-3000
J/kg range, which could contribute the potential for some isolated
severe thunderstorms. Strong, gusty winds will be the primary threat
with any severe thunderstorms that occur, along with locally heavy
rain and frequent lightning. PoPs will continue to rise on Friday,
with likely PoPs between 60-70 percent anticipated during Friday
afternoon. The probability of severe weather on Friday appears to be
low, but an isolated strong storm cannot be ruled out.

The persistent upper level ridge has promoted warmer temperatures
over the area, with high temperatures remaining about 3-6 degrees
above climatological averages through this afternoon before
returning to near normal on Friday. Highs this afternoon are
anticipated to climb into the low to mid 90s across much of north
Georgia and into the upper 90s across central Georgia. The
likelihood for increased precipitation chances and cloud coverage
should mitigate the risk for extreme heat throughout the afternoon
today. As a result, heat index values are expected to remain outside
Heat Advisory criteria, with maximum values ranging from 95-100
across much of north Georgia and 100-103 in central Georgia.

King

LONG TERM /Friday Night through Wednesday/...

The long term period begins with high pressure shifting southwest of
the area. Upper level flow becomes more zonal before a trough moves
into the area on Sunday and several impulses move through the flow
enhancing chances for precipitation on Sunday and Monday. Overall,
chances for showers and thunderstorms will be possible daily,
although mainly expected in the afternoons and evenings. At least
chance pops have been included most afternoons with some likely pops
included Saturday through Tuesday. Precipitable water values are
also expected to be fairly high through several days of the long
term period, with values ranging from about 1.8 to 2.3+ inches at
times. As a result, heavy rain will be possible with any
thunderstorms. Otherwise, high temperatures through the extended
will be a degree or two around normal with temps in the upper 80s to
lower 90s. Low temperature are running about 2 to 7 degrees above
normal with temps in the mid 60s to lower 70s.

Reaves

&&

.AVIATION...
18Z Update...
VFR conditions expected at all forecast points with some brief vsby
restrictions due to TSRA. Sct SHRA/TSRA more numerous near KCSG
and KMCN but still expect enough coverage to warrant TEMPO at
ATL metro airports and KAHN 0420-0500Z. Sfc winds will be NW at
5-8kts except gusty near TSRA, becoming light and variable after
02Z with a shift to NE around 10-11Z then back to W to SW after
17Z.

//ATL Confidence...18Z Update...
Low-medium confidence on TSRA likelihood at KATL and KAHN
High confidence with all other elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          95  72  90  72 /  50  50  60  60
Atlanta         94  74  90  73 /  40  40  70  50
Blairsville     88  66  85  66 /  40  30  60  50
Cartersville    94  72  91  72 /  40  30  60  50
Columbus        96  76  93  75 /  50  30  60  50
Gainesville     93  72  89  72 /  40  30  60  50
Macon           97  74  92  73 /  50  50  60  50
Rome            94  72  92  72 /  40  30  60  50
Peachtree City  94  73  91  72 /  40  30  60  50
Vidalia         97  75  90  73 /  70  60  70  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....BDL
AVIATION...SNELSON
Hazardous weather outlook, Jul 4, 5:40 AM EDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
540 AM EDT Thu Jul 4 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
540 AM EDT Thu Jul 4 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected this afternoon and evening.
Strong to isolated severe storms will be possible across portions
of east central Georgia, with some strong storms also possible
elsewhere. Any strong storms will be capable of producing gusty
winds, small hail, frequent lightning, and locally heavy rain.

Heat indices will also be approaching advisory levels (105
degrees) across eastern and central portions of the area this
afternoon. Those with outdoor plans should make sure to practice
good heat safety and stay hydrated.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous thunderstorms are expected Friday afternoon
and evening, with scattered thunderstorms expected Saturday
through Wednesday. Some strong storms are possible and isolated
severe storms cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 4, 1:19 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
119 PM EDT Thu Jul 4 2019

GAZ092-093-104-041745-
Macon GA-Schley GA-Sumter GA-
119 PM EDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SOUTHEASTERN
SCHLEY AND NORTHERN SUMTER COUNTIES UNTIL 145 PM EDT...

At 118 PM EDT...a strong thunderstorm was over Andersonville, or 8
miles northeast of Americus...moving west at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Americus, Ellaville, Oglethorpe, Montezuma, Andersonville, Murrays
Crossroads, New Era, Fountainville, La Crosse, Pennington,
Andersonville National Historic, Clearview, Methvins and Bumphead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3203 8437 3232 8436 3233 8400 3221 8400
      3218 8403 3215 8403 3213 8401 3210 8400
TIME...MOT...LOC 1718Z 071DEG 5KT 3218 8417

WIND...40MPH
Special weather statement, Jul 4, 2:43 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
243 PM EDT Thu Jul 4 2019

GAZ083-094-095-041915-
Peach GA-Houston GA-Twiggs GA-
243 PM EDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEACH...HOUSTON AND
SOUTHWESTERN TWIGGS COUNTIES UNTIL 315 PM EDT...

At 242 PM EDT...a strong thunderstorm was over Houston Lake, or near
Perry...moving northeast at 5 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Perry, Warner Robins, Centerville, Robins Air Force Base, Sand Bed,
Houston Lake, Elberta, Bonaire, Miami Valley, Kathleen and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3256 8382 3267 8364 3266 8362 3266 8360
      3267 8360 3267 8361 3269 8361 3271 8358
      3248 8345 3246 8347 3240 8373
TIME...MOT...LOC 1842Z 243DEG 6KT 3252 8368

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 4, 2:55 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
255 PM EDT Thu Jul 4 2019

GAZ073-083-084-041930-
Wilkinson GA-Baldwin GA-Twiggs GA-
255 PM EDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...SOUTHERN
BALDWIN AND NORTHEASTERN TWIGGS COUNTIES UNTIL 330 PM EDT...

At 255 PM EDT...a strong thunderstorm was over Myricks Mill, or 7
miles northwest of Jeffersonville...moving northeast at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Jeffersonville, Irwinton, Gordon, Ivey, McIntyre, Marion, Dry Branch,
Myricks Mill, Coopers, Fitzpatrick and Ripley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3265 8344 3279 8351 3281 8349 3282 8350
      3282 8349 3284 8351 3287 8346 3292 8336
      3294 8336 3298 8329 3274 8315
TIME...MOT...LOC 1855Z 243DEG 6KT 3278 8339

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 4, 3:17 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EDT Thu Jul 4 2019

GAZ102-103-041945-
Stewart GA-Webster GA-
317 PM EDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND SOUTHWESTERN WEBSTER
COUNTIES UNTIL 345 PM EDT...

At 317 PM EDT...a strong thunderstorm was over Westville, or over
Lumpkin...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumpkin, Richland, Weston, Troutman, Charles, Kimbrough, Sanford,
Westville, Brooklyn, Leveretts and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
      3193 8480 3192 8481 3192 8491 3193 8492
      3194 8495 3195 8496 3197 8495 3198 8496
      3212 8497 3219 8463 3192 8455
TIME...MOT...LOC 1917Z 296DEG 8KT 3201 8478

WIND...40MPH
Special weather statement, Jul 4, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT Thu Jul 4 2019

GAZ081-082-094-041945-
Peach GA-Bibb GA-Crawford GA-
321 PM EDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHWESTERN
BIBB AND NORTHEASTERN CRAWFORD COUNTIES UNTIL 345 PM EDT...

At 321 PM EDT...a strong thunderstorm was near Lizella, or 9 miles
southwest of Macon...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Byron, Payne, Payne City, Lizella, Lake Tobesofkee, Jack Brown
Estates and Skipperton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3269 8391 3285 8388 3286 8368 3274 8366
      3270 8370 3268 8370 3264 8373
TIME...MOT...LOC 1921Z 279DEG 7KT 3276 8378

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 11:45 PM EDTSpecial Weather StatementFFCEmanuel30 min
Jul 4, 12:23 AM EDTSpecial Weather StatementFFCCandler37 min
Jul 4, 1:19 PM EDTSpecial Weather StatementFFCSchley26 min
Jul 4, 2:43 PM EDTSpecial Weather StatementFFCHouston32 min
Jul 4, 2:55 PM EDTSpecial Weather StatementFFCTwiggs35 min
Jul 4, 3:17 PM EDTSpecial Weather StatementFFCStewart28 min
Jul 4, 3:56 PM EDTSpecial Weather StatementFFCHancock34 min
Jul 4, 4:31 PM EDTSpecial Weather StatementFFCGlascock14 min
Jul 4, 5:02 PM EDTSpecial Weather StatementFFCEmanuel28 min
Jul 4, 5:25 PM EDTSpecial Weather StatementFFCCandler20 min
Jul 4, 6:03 PM EDTSpecial Weather StatementFFCToombs27 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.